MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Red Eye(s) (2038); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a5: race: unknown/ asked but not available.Section b3: date of event: unknown, not provided, but the best estimate date is between (b)(6) 2023 and (b)(6) 2023.Section h3: other 81: the device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: 2271- sub-optimal results.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that dib00 intraocular lens was implanted in the patient's left eye.During post op examination, patient had itching and diopter was adjusted +1.50 after wearing contact lens postoperatively for 10 days and patient reported clearer vision.Dib00 lens was explanted during secondary surgery.Additional information revealed that alcon bss was used as cartridge lubrication.No additives used.There was no use error.The reason for explanting dib00 lens was stated as the patient was unhappy with vision.Tried a contact lens with different diopter and patient liked it better.It was stated that patient complained of less than perfect vision and experienced clearer vision from a contact lens so the lens was explanted and new lens implanted.There was no injury and no additional medical/ surgical intervention were required.The dib00 lens is not being returned.No other information is available.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17241516
Report Number3012236936-2023-01490
Device Sequence Number11980010
Product Code HQL
UDI-Device Identifier05050474731691
UDI-Public(01)05050474731691(17)250822
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Initial Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic